?

Log in

 
 
09 November 2011 @ 03:35 pm
Enough already.  
A few weeks back I got well and truly fed up with the side effects* of my current meds and decided it was time to make a change.

The Wellbutrin is easy, there's no withdrawal issues, so I just quit that one. The Effexor on the other hand is notorious for bad withdrawals. One of my docs had given me an introductory pack from the manufacturer in the event I decided to quit. So I went from 150mg down to 75mg for a week and then 37.5mg for another week before quitting altogether this last Sunday. I had mild symptoms during the ramp down, but about Monday afternoon I started getting the classic Effexor withdrawals. I've seen it variously described. It's sort of related to equilibrium with orientation changes occasioning a buzzing ringing sensation in your head. I've been likening it to having someone whanging away on the steel cable rigging of your nerves with a hammer every time you turn your head or even move your eyes. My reading says it usually lasts just a few days, so hopefully it won't linger past this week.

As for the side effects, the restless legs were markedly better as soon as I started ramping down. Not completely gone, but I've been able to sleep through the night without walking laps in the library multiple times as long as I walk and stretch for a while just before retiring. The memory thing seems better too. Again, not perfect, but better.

I've been trying to pay close attention to my mood in case the loss of the effects of the drugs causes problems. So far I haven't been experiencing feelings of depression. However I've been really cranky. All the little annoyances of life seem much more acute and distracting. This effect seems to be at least partly related to blood sugar as it's worst first thing in my work day and just as I get home from work. Today I tried channeling the annoyance factor into Twitter which served to amuse me and partially distract me from the annoyance.


* I've talked about the restless legs that had me up from bed two or three times every night for the past year or so. I was also noticing short-term memory issues. I couldn't retain a four-digit number for 10 seconds. People at work would ask me to do something and I would forget about it before we even finished our conversation. Not good.